question-icon

Suggest treatment for dizziness, fatigue and nausea when diagnosed with GERD

default
Posted on Fri, 27 Jan 2017
Question: Hello,
I'm a 41 year old female and I have had GERD for about 15 years. I have had chronic sinus infections for the past few years and I'm going through an episode this week. Today, I started to feel tightness around my chest, weakness and dizziness accompanied by nausea. I've had some stabbing like pains in my left chest area in the past week. They're very quick and not very painful.

My question is, should I go to the emergency room for checkup as some of the symptoms may indicate a heart problem?

Thanks,
H
doctor
Answered by Dr. Ramesh Kumar (1 hour later)
Brief Answer:
Most likely its GERD aggrevated by antibiotics!

Detailed Answer:
Hello,
Thank you for asking your query on health care magic.

Females usually have a hormone called estrogen,which is highly cardioprotective. Advent of coronary artery disease is very unlikely in females below age of 65 years,unless a strong family history of cardiac disease is associated with it.

You are a known case of GERD from last 15 years.Tightness around the chest can be because of GERD. GERD is usually associated with gastritis,heart burn and reflex esophagitis;All of them can mimic the symptoms of cardiac pain.As the tightness is associated with nausea most likely its because of your stomach and not heart.Cardiac pain is usually dull and aching in nature and very often radiates to limbs,jaws and epigastrium. So its very unlikely that the pain is related to heart.However as cardiac pain can lead to emergency situation ;I would suggest you to get a E.C.G done,E.C.G is a basic test of cardiology;Any significant cardiac problem will be reflected in it.
If E.C.G is normal,You can continue with your prilosec once daily,Antibiotic also causes acidity and gastritis,Hence transient increase in symptoms can be because of therapy you are on for sinusitis.Domperidone slow release 30mg once daily could be added to treatment along with some antacids for few days,After consulting your gastroenterologist.
Advice
Go to ED get a E.C.G done if its normal most likely its because of G.E.R
If you have more question,Feel free to ask.
Thank you.

Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2450 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for dizziness, fatigue and nausea when diagnosed with GERD

Brief Answer: Most likely its GERD aggrevated by antibiotics! Detailed Answer: Hello, Thank you for asking your query on health care magic. Females usually have a hormone called estrogen,which is highly cardioprotective. Advent of coronary artery disease is very unlikely in females below age of 65 years,unless a strong family history of cardiac disease is associated with it. You are a known case of GERD from last 15 years.Tightness around the chest can be because of GERD. GERD is usually associated with gastritis,heart burn and reflex esophagitis;All of them can mimic the symptoms of cardiac pain.As the tightness is associated with nausea most likely its because of your stomach and not heart.Cardiac pain is usually dull and aching in nature and very often radiates to limbs,jaws and epigastrium. So its very unlikely that the pain is related to heart.However as cardiac pain can lead to emergency situation ;I would suggest you to get a E.C.G done,E.C.G is a basic test of cardiology;Any significant cardiac problem will be reflected in it. If E.C.G is normal,You can continue with your prilosec once daily,Antibiotic also causes acidity and gastritis,Hence transient increase in symptoms can be because of therapy you are on for sinusitis.Domperidone slow release 30mg once daily could be added to treatment along with some antacids for few days,After consulting your gastroenterologist. Advice Go to ED get a E.C.G done if its normal most likely its because of G.E.R If you have more question,Feel free to ask. Thank you.